3 doctors weighed in:

What could cause the awful burning sensation after using sudafed nasal spray?

3 doctors weighed in
Dr. Bernstein Joel
ENT - Head & Neck Surgery
2 doctors agree

In brief: Common

A topical over the counter nasal spray is usually an Alpha agonist and causes vaso-constriction of the blood vessels of the nose.
This initially leads to a narrowing of the blood vessels and a more patent nasal airway. It is not unusual to have a burning sensation for a few seconds. If the burning lasts longer, you may be using the spray too long. Consult an ENT doctor for a proper diagnosis.

In brief: Common

A topical over the counter nasal spray is usually an Alpha agonist and causes vaso-constriction of the blood vessels of the nose.
This initially leads to a narrowing of the blood vessels and a more patent nasal airway. It is not unusual to have a burning sensation for a few seconds. If the burning lasts longer, you may be using the spray too long. Consult an ENT doctor for a proper diagnosis.
Dr. Bernstein Joel
Dr. Bernstein Joel
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors